×

zbMATH — the first resource for mathematics

Periodic solutions for discrete predator-prey systems with the Beddington-DeAngelis functional response. (English) Zbl 1140.92325
From the paper: Predator-prey interaction is one of the major forces shaping food webs. Since the great work of Lotka (in 1925) and Volterra (in 1926), modelling these interactions has been one of the central themes in mathematical ecology. One significant component of the predator-prey relationship is the predator’s rate of feeding upon prey, i.e., the socalled predator’s functional response. In general, the functional responses can be either prey dependent or predator dependent. Functional response equations that are strictly prey dependent, such as the Holling family ones, are predominant in the literature. It is well known that the discrete time models governed by difference equations are more appropriate than the continuous ones when the populations have nonoverlapping generations. In addition, discrete time models can also provide efficient computational models for numerical simulations. However, no such work has been done for predator-prey systems with the Beddington-DeAngelis functional response.
Here, sufficient criteria are established for the existence of positive periodic solutions of discrete nonautonomous predator-prey systems with the Beddington-DeAngelis functional response using a continuation theorem.

MSC:
92D40 Ecology
39A11 Stability of difference equations (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Cosner, C.; DeAngelis, D.L.; Ault, J.S.; Olson, D.B., Effects of spatial grouping on the functional response of predators, Theoret. population biol., 56, 65-75, (1999) · Zbl 0928.92031
[2] DeAngelis, D.L.; Goldstein, R.A.; O’Neill, R.V., A model for trophic interaction, Ecology, 56, 881-892, (1975)
[3] Beddington, J.R., Mutual interference between parasites or predators and its effect on searching efficiency, J. animal ecol., 44, 331-340, (1975)
[4] Fan, M.; Wang, K., Periodic solutions of a discrete time nonautonomous ratio-dependent predator – prey system, Math. comput. modelling, 35, 9-10, 951-961, (2002) · Zbl 1050.39022
[5] Fan, M.; Kuang, Y., Dynamics of a nonautonomous predator – prey system with the beddington – deangelis functional response, J. math. anal. appl., 295, 15-39, (2004) · Zbl 1051.34033
[6] Cantrell, R.S.; Cosner, C., On the dynamics of predator – prey models with the beddington – deangelis functional response, J. math. anal. appl., 257, 206-222, (2001) · Zbl 0991.34046
[7] Cantrell, R.S.; Cosner, C., Effects of domain size on the persistence of populations in a diffusive food chain model with deangelis – beddginton functional response, Nat. resour. modelling, 14, 335-367, (2001) · Zbl 1005.92035
[8] Gaines, R.E.; Mawhin, R.M., Coincidence degree and nonlinear differential equations, (1977), Springer-Verlag Berlin · Zbl 0326.34021
[9] Hwang, T.W., Global analysis of the predator – prey system with beddington – deangelis functional response, J. math. anal. appl., 281, 395-401, (2003) · Zbl 1033.34052
[10] Hwang, T.W., Uniqueness of limit cycles of the predator – prey system with beddington – deangelis functional response, J. math. anal. appl., 290, 113-122, (2004) · Zbl 1086.34028
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.